Get 20M+ Full-Text Papers For Less Than $1.50/day. Start a 14-Day Trial for You and Your Team.

Learn More →

Isotretinoin

Isotretinoin Reactions 1318 - 11 Sep 2010 Sacroiliitis and muscle cramp: case report A 27-year-old man developed sacroiliitis and muscle cramps during treatment with isotretinoin for acne. The man, who presented with 1-year history of lower back pain, had received isotretinoin [dosage and route not stated] for 12 months 1 year ago. He had no other medical history. Physical examination revealed a restricted range of motion in the back. Sacroiliac compression tests were positive and x-rays were consistent with bilateral sacroiliitis. Sacroiliitis was diagnosed, possibly secondary to retinoic acid use. The man was treated with a NSAID and sulfasalazine. At follow-up, he was prescribed oral muscle relaxants to treat severe left gluteal cramp-like muscle pain. During recurrent episodes, acupuncture, physical therapy and sacroiliac injections were used. Laboratory tests revealed a homocysteine level of 22 µmol/L (normal 3-12) and the man was found to be homozygous for MTHFR C677T mutations. Author comment: "The presence of MTHFR mutations could have facilitated the occurrence of retinoic acid induced sacroiliitis. . . We also attribute the severe episodes of muscle pain to be in association with these mutations". Gultepe M, et al. Sacroiliitis and muscle cramps in a healthy young man: some spearhead on http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png Reactions Weekly Springer Journals

Isotretinoin

Reactions Weekly , Volume 1318 (1) – Jan 17, 2013

Isotretinoin

Abstract

Reactions 1318 - 11 Sep 2010 Sacroiliitis and muscle cramp: case report A 27-year-old man developed sacroiliitis and muscle cramps during treatment with isotretinoin for acne. The man, who presented with 1-year history of lower back pain, had received isotretinoin [dosage and route not stated] for 12 months 1 year ago. He had no other medical history. Physical examination revealed a restricted range of motion in the back. Sacroiliac compression tests were positive and x-rays were consistent...
Loading next page...
 
/lp/springer-journals/isotretinoin-uCf67w5pft
Publisher
Springer Journals
Copyright
Copyright © 2010 by Adis International limited or Adis Data Information BV
Subject
Medicine & Public Health; Drug Safety and Pharmacovigilance; Pharmacology/Toxicology
ISSN
0114-9954
eISSN
1179-2051
DOI
10.2165/00128415-201013180-00097
Publisher site
See Article on Publisher Site

Abstract

Reactions 1318 - 11 Sep 2010 Sacroiliitis and muscle cramp: case report A 27-year-old man developed sacroiliitis and muscle cramps during treatment with isotretinoin for acne. The man, who presented with 1-year history of lower back pain, had received isotretinoin [dosage and route not stated] for 12 months 1 year ago. He had no other medical history. Physical examination revealed a restricted range of motion in the back. Sacroiliac compression tests were positive and x-rays were consistent with bilateral sacroiliitis. Sacroiliitis was diagnosed, possibly secondary to retinoic acid use. The man was treated with a NSAID and sulfasalazine. At follow-up, he was prescribed oral muscle relaxants to treat severe left gluteal cramp-like muscle pain. During recurrent episodes, acupuncture, physical therapy and sacroiliac injections were used. Laboratory tests revealed a homocysteine level of 22 µmol/L (normal 3-12) and the man was found to be homozygous for MTHFR C677T mutations. Author comment: "The presence of MTHFR mutations could have facilitated the occurrence of retinoic acid induced sacroiliitis. . . We also attribute the severe episodes of muscle pain to be in association with these mutations". Gultepe M, et al. Sacroiliitis and muscle cramps in a healthy young man: some spearhead on

Journal

Reactions WeeklySpringer Journals

Published: Jan 17, 2013

There are no references for this article.